Physically I have had a very easy time with my pregnancy. Occasionally though, I have had some days where I don’t feel quite myself. Mostly it’s been due to headaches. This morning I experienced a brief but somewhat alarming episode. It was shortly after I’d gotten to work, when I was still the only one in the office.
It started with a vague feeling of uneasiness, followed by shaky hands and feeling very warm. I headed to the bathroom, just in case. Climbing up the two flights of stairs to where the bathroom is, took a lot out of me and precipitated the full force of the symptoms. Pounding pulse, a loud whine in my ears, sweating, misery. I sat for several minutes resting my head, thinking I may pass out – but before long it went away. I was left feeling exhausted and with a slight ache in my neck, but the worst only lasted about ten minutes.
My suspicion is that this is related to the Labetalol, the blood pressure medication, which I started yesterday. However, I had a similar episode once before. The first one was a few weeks ago, in the checkout line at the grocery store. It was nearly the same progression of symptoms, but also included visual disturbance. I told Dr. G about it at the last appointment I had with him. He said it was a vasovagal response to the increased demands the pregnancy places on my cardiovascular system, that it was pretty common and probably not anything to worry about. The only real danger is if I do faint and, in doing so, fall and hurt myself (or crash my car, etc.). Otherwise it’s just extremely unpleasant and frightening for a few minutes, and then I can carry on with my day. Lying down with my feet up should help (though it’s tough to do at work without drawing a lot of attention).
However, if it does seem to keep recurring in connection with the new medication, I will be calling Dr. D…